Alert archive / Louisiana / Tornado Warnings in 2005
Tornado Warning 18, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Apr 6, 2005, 9:03 AM CDT for Livingston Parish, Tangipahoa Parish, Louisiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2005, 9:03 AM CDT (14:03 UTC)
- Expired
- Apr 6, 2005, 9:30 AM CDT
- In force
- 27 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Livingston Parish, LA, Tangipahoa Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 6, 2:55 AM CDT | Tornado Watch | SPC | 7 hr |
| Apr 6, 7:00 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.1 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1199 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 645 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 279 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 8.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS54 KLIX 061403 TORLIX LAC063-105-061430- /O.NEW.KLIX.TO.W.0018.050406T1403Z-050406T1430Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 903 AM CDT WED APR 6 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * TORNADO WARNING FOR... LIVINGSTON PARISH IN SOUTHEAST LOUISIANA TANGIPAHOA PARISH IN SOUTHEAST LOUISIANA THIS INCLUDES THE CITY OF HAMMOND * UNTIL 930 AM CDT * AT 900 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES NORTH OF WHITEHALL...OR ABOUT 17 MILES NORTHEAST OF GONZALES...MOVING NORTHEAST AT 25 MPH. * THE TORNADO IS EXPECTED TO BE NEAR... SPRINGFIELD BY 920 AM CDT HAMMOND AND 9 MILES SOUTH OF INDEPENDENCE BY 930 AM CDT SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. A TORNADO WATCH REMAINS IN EFFECT. LAT...LON 3038 9084 3026 9069 3053 9034 3069 9053 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Apr 6, 7:00 AM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Apr 6, 7:00 AM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED APR 6 2005
TORNADO WATCH HAS BEEN EXTENDED IN AREA AND TIME. NEW WATCH BOX 130
WILL BE IN EFFECT FROM 12Z TO 18Z(7AM TO 1PM) WILL UPDATE ALL
PRODUCTS TO REFLECT.
.PREVIOUS DISCUSSION...
WILL BE BRIEF AS VARIABLES ARE COMING TOGETHER QUICKLY THIS MORNING
FOR A BAD DAY. STRONG SEVERE LINE OF TS MOVING THROUGH CENTRAL LA
ATTM WITH DAMAGING WINDS. SINGLE CELL DEVELOPMENT IS OCCURRING AHEAD
OF THE LINE IN THE WARM SECTOR AS WELL AND IT LOOKS LIKE THE BEST
AREA TO SEE TORNADIC EVENT WILL BE SE LA AND SOUTHERN MISSISSIPPI. A
TORNADO WATCH IS IN EFFECT UNTIL 10AM. FLOOD WATCH IS ALSO IN EFFECT
AS THE LINE SLOWS DOWN AND MANY TRAINING TS DEVELOP WITH VERY HEAVY
RAIN. WILL BRING ALL SEVERE TS HAZARDS IN THE HWO THIS MORNING.
SMALL CRAFT ADVISORY CONDITIONS WILL EXIST THROUGH TODAY AND TONIGHT.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 65 72 55 / 80 30 10 10
BTR 78 65 72 55 / 80 30 00 10
MSY 76 67 76 60 / 80 30 00 00
GPT 72 68 72 63 / 90 50 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 1 PM FOR ALL SE LA.
FLOOD WATCH UNTIL 6 PM FOR ALL SE LA.
MS...TORNADO WATCH UNTIL 1 PM FOR EXTREME SOUTHERN MISS.
FLOOD WATCH UNTIL 6 PM FOR EXTREME SOUTHERN MISS.
SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FOR ALL COASTAL
WATERS INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS THROUGH
TONIGHT.
&&
17Hazardous weather outlook, Apr 6, 6:00 AM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 600 AM CDT WED APR 6 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-061700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 600 AM CDT WED APR 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT ...TORNADO WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 10 AM... ...FLOOD WATCH IN EFFECT FOR THE ENTIRE AREA THROUGH 6 PM... THUNDERSTORMS WILL BE DEVELOPING IN ADVANCE OF AN APPROACHING COLD FRONT TODAY INCREASING IN COVERAGE AND INTENSITY THROUGH THE MORNING. SOME STORMS MAY BE SEVERE TODAY WITH THE PRIMARY HAZARDS BEING ISOLATED TORNADOES...DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL... HEAVY AND PERSISTENT RAINS ARE EXPECTED TO DEVELOP IN THE EARLY MORNING HOURS AND SPREAD EASTWARD INTO THE MISSISSIPPI COAST DURING THE AFTERNOON. GENERALLY THREE TO FIVE INCHES OF RAINFALL CAN BE EXPECTED WITH LOCALLY HIGHER AMOUNTS BETWEEN FIVE AND EIGHT INCHES POSSIBLE IF STORMS TRACK OVER THE SAME AREAS DURING THE DAY. THE PRIMARY TIME OF CONCERN IS BETWEEN 6 AM AND 6 PM TODAY. RIVER FLOODING... SEVERAL AREA RIVERS ARE IN FLOOD ALREADY. ADDITIONAL RAINFALL WILL ONLY AGGREVATE THE FLOODING PROBLEM TODAY AND NEW CREST HEIGHTS MAY BE COMPUTED IN ADDITIONAL FORECASTS. PLEASE REFER TO THE LATEST RIVER STATEMENTS FOR ADDITIONAL INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EXCEPT FOR POSSIBLE RIVER FLOODING DUE TO ANTICIPATED HEAVY RAINS WEDNESDAY. ANOTHER SYSTEM WILL MOVE INTO THE AREA MONDAY WITH A CHANCE OF SEVERE THUNDERSTORMS AND HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. HOWEVER...SPOTTERS SHOULD CLOSELY MONITOR THE DEVELOPING WEATHER SITUATION TODAY AND BE PREPARED FOR ACTIVATION IF NEEDED. 17
In the hours before
Local storm report, Apr 6, 8:55 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
855 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM TORNADO N OSYKA 31.01N 90.47W
04/06/2005 PIKE MS EMERGENCY MNGR
TORNADO TOUCHDOWN BETWEEN OSYKA AND PROGRESS.
&&
LBLocal storm report, Apr 6, 8:58 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
858 AM CDT WED APR 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TORNADO 10 E MCCOMB 31.24N 90.30W
04/06/2005 PIKE MS EMERGENCY MNGR
10 EAST MCCOMB NEAR HIGHWAY 98...DEBRIS FALLING FROM THE
SKY.
&&
LBThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 6:58 AM CDT | Tornado Warning | LIX | Saint Helena, Tangipahoa | 62 min |
| Apr 6, 7:54 AM CDT | Tornado Warning | LIX | Tangipahoa | 66 min |
| Apr 6, 8:02 AM CDT | Tornado Warning | LIX | Livingston, Saint Helena | 58 min |
| Apr 6, 8:13 AM CDT | Severe Thunderstorm Warning | LIX | Pointe Coupee | 47 min |
| Apr 6, 8:24 AM CDT | Tornado Warning | LIX | Ascension, Livingston, Saint James | 36 min |
| Apr 6, 8:35 AM CDT | Severe Thunderstorm Warning | LIX | Assumption, Lafourche, Terrebonne | 25 min |
| Apr 6, 8:58 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 32 min |
| Apr 6, 9:32 AM CDT | Tornado Warning | LIX | Tangipahoa, Washington | 28 min |
| Apr 6, 9:41 AM CDT | Tornado Warning | LIX | Jefferson, Saint Charles | 34 min |
| Apr 6, 9:48 AM CDT | Special Marine Warning | LIX | 42 min | |
| Apr 6, 9:48 AM CDT | Tornado Warning | LIX | Lafourche, Saint Charles | 27 min |
| Apr 6, 9:51 AM CDT | Severe Thunderstorm Warning | LIX | Orleans | 39 min |
| Apr 6, 9:53 AM CDT | Tornado Warning | LIX | Orleans, Saint Bernard | 37 min |
| Apr 6, 10:00 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 30 min |
| Apr 6, 10:05 AM CDT | Tornado Warning | LIX | Saint Tammany | 25 min |
| Apr 6, 10:25 AM CDT | Tornado Warning | LIX | Jefferson, Orleans, Plaquemines, Saint Bernard | 35 min |
| Apr 6, 10:27 AM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 63 min |
| Apr 6, 10:32 AM CDT | Special Marine Warning | LIX | 88 min | |
| Apr 6, 10:55 AM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 50 min |
| Apr 6, 11:00 AM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 45 min |
| Apr 6, 11:20 AM CDT | Special Marine Warning | LIX | 115 min | |
| Apr 6, 11:32 AM CDT | Tornado Warning | LIX | Saint Bernard | 43 min |
| Apr 6, 11:41 AM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 49 min |
| Apr 6, 11:49 AM CDT | Tornado Warning | LIX | Jefferson, Lafourche | 41 min |
| Apr 6, 12:00 PM CDT | Special Marine Warning | LIX | 60 min | |
| Apr 6, 12:13 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 6, 12:20 PM CDT | Tornado Warning | LIX | Jefferson, Lafourche, Plaquemines | 40 min |
| Apr 6, 12:32 PM CDT | Special Marine Warning | LIX | 118 min | |
| Apr 6, 12:44 PM CDT | Tornado Warning | LIX | Terrebonne | 46 min |
| Apr 6, 12:54 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 51 min |
| Apr 6, 1:15 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Plaquemines | 30 min |
| Apr 6, 1:26 PM CDT | Tornado Warning | LIX | Terrebonne | 34 min |
| Apr 6, 1:36 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 39 min |
| Apr 6, 1:54 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 51 min |
| Apr 6, 2:32 PM CDT | Tornado Warning | LIX | Lafourche | 28 min |
| Apr 6, 2:41 PM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 6, 2:53 PM CDT | Tornado Warning | LIX | Jefferson, Plaquemines | 37 min |
| Apr 6, 3:22 PM CDT | Tornado Warning | LIX | Plaquemines, Saint Bernard | 38 min |
| Apr 6, 3:54 PM CDT | Severe Thunderstorm Warning | LIX | Plaquemines, Saint Bernard | 51 min |
| Apr 6, 4:41 PM CDT | Special Marine Warning | LIX | 64 min | |
| Apr 6, 5:47 PM CDT | Special Marine Warning | LIX | 58 min | |
| Apr 6, 5:52 PM CDT | Special Marine Warning | LIX | 83 min |
Nearby
Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.